Alert archive / Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Wakefield, VA

July 24, 2011City of Chesapeake, City of Virginia Beach, Virginia; Currituck County, North Carolina

NWS Wakefield, VA issued this special weather statement at Jul 24, 2011, 7:21 PM EDT for City of Chesapeake, City of Virginia Beach, Virginia; Currituck County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2011, 7:21 PM EDT (23:21 UTC)
Expired
Jul 24, 2011, 8:15 PM EDT
In force
54 min
Issued by
NWS Wakefield, VA

Counties Currituck County, NC, City of Chesapeake, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 97 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1438 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WWUS81 KAKQ 242321
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 PM EDT SUN JUL 24 2011

NCZ014>017-VAZ096>098-250015-
CAMDEN NC-CHESAPEAKE VA-GATES NC-PASQUOTANK NC-SUFFOLK VA-VIRGINIA
BEACH VA-WESTERN CURRITUCK NC-
721 PM EDT SUN JUL 24 2011

...STRONG THUNDERSTORMS OVER TIDEWATER AND NORTHEAST NORTH CAROLINA

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS FROM CHESAPEAKE AIRPORT TO CURRITUCK...OR FROM 
DEEP CREEK TO CURRITUCK...MOVING EAST AT 5 MPH. 

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3651 7653 3676 7648 3679 7596 3671 7592
      3658 7591 3658 7593 3664 7597 3659 7598
      3657 7591 3647 7593 3648 7598 3655 7602
      3650 7603 3645 7600 3644 7593 3630 7595

$$

LALEXAND

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 4:01 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 24, 4:01 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT SUN JUL 24 2011

.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL CONTINUE FOR ONE MORE DAY AS A FRONTAL
SYSTEM STAYS OFF TO THE NORTH OVER THE GREAT LAKE REGION. THIS
FRONT WILL REACH THE AREA MONDAY NIGHT...LEADING TO MORE
COMFORTABLE CONDITIONS FOR TUESDAY AND WEDNESDAY AS HIGH PRESSURE
RETURNS.

&&

.NEAR TERM /THROUGH TONIGHT/...
LEE-SIDE TROUGH OVER THE FA IN CONJUNCTION WITH A WEAK UPSTREAM
MID-LEVEL SHORTWAVE WILL SERVE TO TRIGGER CONVECTION THIS
AFTERNOON. AS OF 19Z...STORMS OVER THE LOWER MARYLAND EASTERN
SHORE HAVE BEEN AIDED BY SOME SEA BREEZE EFFECTS. EXPECT MORE
DEVELOPMENT ELSEWHERE OVER THE NEXT FEW HOURS. LIGHTNING AND HEAVY
RAIN WILL BE THE MAIN THREATS WITH PW VALUES AROUND 2 IN...BUT
ISOLATED STRONG WIND GUSTS FROM WET MICROBURSTS ARE POSSIBLE AS
LOW-LEVEL LAPSE RATES ARE FAIRLY STEEP. THE RAIN WILL PROGRESS
FROM WEST TO EAST ACROSS THE FA TONIGHT.

AS FOR THE HEAT...HEAT INDICES HAVE ALREADY REACHED THE 105 DEGREE
MARK IN MANY SPOTS. WHILE DEWPOINTS WILL STAY IN THE LOW TO MID
70S...THE LOWERING OF TEMPS WITH INCREASED CLOUD COVER/PRECIP WILL
FORCE HEAT INDICES TO FALL BELOW 105 BEFORE THE HEAT ADVISORY
EXPIRES (8 PM). ANOTHER MILD NIGHT IS EXPECTED WITH LOW
TEMPERATURES RANGING FROM THE MID TO UPPER 70S.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
THE AFOREMENTIONED GREAT LAKES FRONTAL SYSTEM WILL APPROACH THE
REGION MONDAY NIGHT. AHEAD OF THIS FRONT...ANOTHER LEE-SIDE TROUGH
WILL TRIGGER ANOTHER ROUND OF CONVECTION FOR THE AFTERNOON AND
EVENING HOURS. STORMS AGAIN WILL BE CAPABLE OF PRODUCING HEAVY
RAIN. HIGH TEMPERATURES SHOULD REACH THE MID 90S WITH HEAT INDICES
OF 100 TO 104. POPS WILL TAPER OFF NW TO SE MONDAY NIGHT WITH LOWS
RANGING FROM THE UPPER 60S TO MID 70S.

THE FRONT WILL STALL OVER THE CAROLINAS AND BECOME DIFFUSE OR
SLOWLY LIFT NORTH AS A WARM FRONT ON TUESDAY...SO THERE WILL BE
ANOTHER CHANCE OF SHOWERS AND STORMS...ESPECIALLY OVER THE
TIDEWATER REGION. HIGH PRESSURE BUILDS IN FOR WEDNESDAY LEADING TO
DRIER AND MORE COMFORTABLE CONDITIONS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS IN GOOD AGREEMENT REGARDING LONGWAVE PATTERN OF NW-W FLOW
ALOFT LATE WEEK THROUGH THE WEEKEND...KEEPING CONDITIONS RELATIVELY
DRY AS TEMPERATURES BEGIN TO RISE INTO THE MID 90S TO LOW 100S
THURSDAY THROUGH SATURDAY. A LEE TROUGH IS EXPECTED TO DEVELOP
FRIDAY AND REMAIN INTACT THROUGH SUNDAY AS THE BERMUDA HIGH
RETROGRADES BACK TOWARD THE EAST COAST. THIS WILL HELP TO INCREASE
DEWPOINTS AND BRING A RETURN TO HOT AND STICKY CONDITIONS. BEST
CHANCES FOR PRECIP APPEAR TO BE EARLY SATURDAY EVENING THROUGH
MONDAY...WITH BRIEF BREAKS DURING THE DAYLIGHT MORNING HOURS.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
EXPECT SCATTERED SHOWERS AND TSTMS TO POP UP SUN AFTN AND EVENING.
CHANCE OF PRECIP REMAINS OVERNIGHT AS A BOUNDARY PUSHES THROUGH
THE FA. WIDE SPREAD BR IS NOT EXPECTED DUE TO OVERNIGHT WINDS
STAYING AROUND 5 KT AND CLOUDS INCREASING.

EXPECT GREATER CVG OF STORMS OVER THE AREA MONDAY...FOLLOWED BY A
PERIOD OF DRY WEATHER TUESDAY THROUGH THURSDAY. MAINLY VFR CONDS ARE
EXPECTED OUTSIDE OF PCPN.

OBSERVATIONS AT KSBY ARE UNAVAILABLE DUE TO UNRESOLVED PHONE LINE
ISSUES. AMENDMENTS WILL BE LIMITED UNTIL SERVICE IS RETURNED.

&&

.MARINE...
STRONG THUNDERSTORMS OVER THE MARYLAND EASTERN SHORE HAVE A
HISTORY OF PRODUCING WIND GUSTS AROUND 25 KT. WINDS AND
THUNDERSTORMS HERE SHOULD PERSIST THROUGH 5 TO 6 PM EST BEFORE
DIMINISHING BELOW 18 KT. ELSEWHERE OVER COASTAL WATERS AND
CHESAPEAKE BAY...SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS
EVENING. W-SW SURFACE FLOW (AT OR BELOW 15 KT) WILL PERSIST THROUGH
THIS EVENING AND VEER TO THE NW-N AFTER MIDNIGHT. NORTHERLY FLOW
IS EXPECTED TO PERSIST THROUGH MONDAY AS A LEE TROUGH SITS OVER
THE MID ATLANTIC REGION. A COLD FRONT WILL PASS THROUGH FROM THE
NW MONDAY NIGHT...CROSSING INTO THE AREA ON TUESDAY. WINDS
BRIEFLY BACK TO THE NORTHWEST MONDAY NIGHT...BECOMING NORTHERLY ON
TUESDAY BEFORE BECOMING S/SE TUE NIGHT. SURFACE HIGH PRESSURE
RE-ESTABLISHES ITSELF WEDNESDAY...WITH MORE TYPICAL SEA BREEZE
CIRCULATIONS/WINDS DEVELOPING EACH AFTERNOON THROUGH FRIDAY.

&&

.CLIMATE...
RECORD DAILY MAXIMUM TEMPERATURES...AND DAILY HIGH MINIMUM
TEMPERATURES FOR TODAY (7/24)

DAILY MAXIMUM TEMPERATURES:

    SUN 7/24
    --------
RIC 105/2010
ORF 105/2010
SBY 96/1995
ECG 97/1995

DAILY HIGH MINIMUM  TEMPERATURES:

    SUN 7/24
    --------
RIC  79/2010
ORF  81/1991
SBY  81/2010
ECG  79/2010

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ021>025.
     AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ012>017-
     030>032-102.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ048-049-
     060>100.
     AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
     071-080>083.
MARINE...NONE.

&&

SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...BMD
AVIATION...DAP
MARINE...BMD
CLIMATE...AKQ
Hazardous weather outlook, Jul 24, 3:35 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
335 PM EDT SUN JUL 24 2011

MDZ025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079-
084>100-251945-
MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
335 PM EDT SUN JUL 24 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THIS
EVENING. ANY THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY
HEAVY RAIN AND ISOLATED STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>024-VAZ063-070-071-080>083-251945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-CHESTERFIELD-
HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
335 PM EDT SUN JUL 24 2011

...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   HEAT ADVISORY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THIS
EVENING. ANY THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY
HEAVY RAIN AND ISOLATED STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND
EVENING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-656-658-251945-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
335 PM EDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 24, 6:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
631 PM EDT SUN JUL 24 2011

NCZ013-014-030>032-242300-
BERTIE NC-CHOWAN NC-GATES NC-HERTFORD NC-PERQUIMANS NC-
631 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM WILL AFFECT CHOWAN...NORTHEASTERN BERTIE...
SOUTH CENTRAL GATES...SOUTHEASTERN HERTFORD AND WESTERN PERQUIMANS
COUNTIES...

AT 624 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWSOME STORE...MOVING
SOUTHEAST AT 5 MPH.

* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

* VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

* THIS STORM WILL BE NEAR COLERAIN AND ARROWHEAD BEACH.

LAT...LON 3601 7671 3626 7691 3639 7680 3638 7662
      3618 7639 3603 7667 3605 7670 3610 7670
      3611 7672 3615 7673 3622 7673 3614 7674
      3602 7669

DEROSA
Special weather statement, Jul 24, 6:36 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
636 PM EDT SUN JUL 24 2011

VAZ060-061-065-066-079-242330-
BRUNSWICK VA-CUMBERLAND VA-LUNENBURG VA-MECKLENBURG VA-PRINCE EDWARD
VA-
636 PM EDT SUN JUL 24 2011

...THUNDERSTORMS MOVING INTO PORTIONS OF THE EASTERN VIRGINIA
PIEDMONT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
EXPANDING CLUSTER OF THUNDERSTORMS...WITH THE LEADING EDGE EXTENDING
FROM AROUND 8 MILES NORTHEAST OF PAMPLIN CITY TO SOUTH HILL. THESE
CELLS WAS MOVING EAST AROUND 15 MPH...AND WILL REACH REHOBOTH AROUND
640 PM EDT...WILBURN AROUND 645 PM EDT...LOVES MILL AROUND 650 PM
EDT...PLEASANT GROVE AROUND 655 PM EDT...TUGGLE AROUND 700 PM EDT.

WIND GUSTS TO 40 MPH ARE EXPECTED UNDERNEATH THE STRONGEST STORMS.

ALSO...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF
THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF 1 TO LOCALLY UP TO 3 INCHES PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3726 7869 3734 7861 3740 7859 3734 7851
      3734 7848 3742 7841 3742 7836 3718 7835
      3667 7787 3668 7830 3688 7851 3708 7846
      3709 7850 3713 7853 3714 7859 3719 7865
      3720 7870

HURLEY
Special weather statement, Jul 24, 6:51 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
651 PM EDT SUN JUL 24 2011

VAZ067-079-080-242345-
BRUNSWICK VA-DINWIDDIE VA-NOTTOWAY VA-
651 PM EDT SUN JUL 24 2011

...STRONG THUNDERSTORM MOVING INTO DINWIDDIE COUNTY...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE LEADING EDGE OVER DARVILLS...OR ABOUT 6
MILES NORTHEAST OF FORT PICKETT...MOVING SOUTHEAST AT 15 MPH. THE
STRONG THUNDERSTORM WILL BE NEAR DARVILLS AT 655 PM EDT...ROCKY RUN
AT 720 PM EDT...MCKENNEY AT 730 PM EDT...DEWITT...AND...BUTTERWORTH
AT 735 PM EDT.

WIND GUSTS UP 50 MPH ARE EXPECTED WITH THIS STORM AS IT PUSHES
THROUGH. ALSO...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH
BRIEF HEAVY RAINFALL. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3704 7744 3691 7775 3710 7804 3722 7792

BHURLEY
Special weather statement, Jul 24, 7:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
706 PM EDT SUN JUL 24 2011

VAZ061-068>070-250000-
AMELIA VA-CHESTERFIELD VA-CUMBERLAND VA-POWHATAN VA-
706 PM EDT SUN JUL 24 2011

...STRONG THUNDERSTORM MOVING INTO NORTHERN AMELIA COUNTY...

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE LEADING EDGE OVER MORVEN...OR ABOUT 7
MILES NORTHWEST OF AMELIA COURTHOUSE...MOVING SOUTHEAST AT 20 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR TRUXILLO AT 710 PM EDT...AMELIA
COURTHOUSE AT 720 PM EDT...CHULA AT 725 PM EDT...PILKINTON AT 730 PM
EDT...SCOTTS FORK AT 735 PM EDT...AND SKINQUARTER AT 745 PM EDT.

WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS. ALSO...EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH BRIEF HEAVY RAINFALL.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3745 7764 3721 7780 3740 7821 3759 7808

HURLEY
Special weather statement, Jul 24, 7:10 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
710 PM EDT SUN JUL 24 2011

NCZ013-014-030>032-242345-
BERTIE NC-CHOWAN NC-GATES NC-HERTFORD NC-PERQUIMANS NC-
710 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERTIE...
NORTHWESTERN CHOWAN...NORTHWESTERN PERQUIMANS...SOUTH CENTRAL GATES
AND SOUTHEASTERN HERTFORD COUNTIES...

AT 702 PM EDT...A STRONG THUNDERSTORM WAS NEAR HARRELLSVILLE...MOVING
NORTH AT 5 MPH.

* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

* VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

* THIS STORM WILL BE NEAR HARRELLSVILLE...CARTER AND RAYS BEACH.

LAT...LON 3622 7673 3623 7673 3622 7674 3626 7687
      3640 7686 3641 7661 3628 7653 3620 7669

DEROSA
Special weather statement, Jul 24, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 PM EDT SUN JUL 24 2011

NCZ014>017-VAZ096>098-250015-
CAMDEN NC-CHESAPEAKE VA-GATES NC-PASQUOTANK NC-SUFFOLK VA-VIRGINIA
BEACH VA-WESTERN CURRITUCK NC-
721 PM EDT SUN JUL 24 2011

...STRONG THUNDERSTORMS OVER TIDEWATER AND NORTHEAST NORTH CAROLINA

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHESAPEAKE AIRPORT TO CURRITUCK...OR FROM
DEEP CREEK TO CURRITUCK...MOVING EAST AT 5 MPH.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3651 7653 3676 7648 3679 7596 3671 7592
      3658 7591 3658 7593 3664 7597 3659 7598
      3657 7591 3647 7593 3648 7598 3655 7602
      3650 7603 3645 7600 3644 7593 3630 7595

LALEXAND

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:00 PM EDTSpecial Weather StatementAKQCity of Franklin, City of Norfolk, City of Portsmouth, City of Suffolk30 min
Jul 23, 8:34 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Hampton, City of Norfolk, City of Poquoson, City of Portsmouth, City of Virginia Beach41 min
Jul 23, 8:39 PM EDTSpecial Marine WarningAKQ66 min
Jul 24, 1:13 PM EDTSpecial Marine WarningAKQ62 min
Jul 24, 2:15 PM EDTSpecial Marine WarningAKQ90 min
Jul 24, 5:35 PM EDTSpecial Weather StatementAKQAmelia55 min
Jul 24, 6:17 PM EDTSpecial Weather StatementAKQCumberland58 min
Jul 24, 6:21 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach54 min
Jul 24, 6:36 PM EDTSpecial Weather StatementAKQLunenburg, Prince Edward54 min
Jul 24, 6:51 PM EDTSpecial Weather StatementAKQDinwiddie54 min
Jul 24, 6:57 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Virginia Beach89 min
Jul 24, 7:06 PM EDTSpecial Weather StatementAKQAmelia54 min
Jul 24, 7:26 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, Lunenburg, Nottoway, Prince Edward, City of Emporia49 min
Jul 24, 7:47 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Prince George, Sussex43 min
Jul 24, 5:43 PM EDTSpecial Weather StatementAKQChowan47 min
Jul 24, 6:31 PM EDTSpecial Weather StatementAKQChowan, Perquimans29 min
Jul 24, 7:10 PM EDTSpecial Weather StatementAKQGates35 min
Jul 24, 7:17 PM EDTAreal Flood AdvisoryAKQChowan, Gates, Hertford94 min
Jul 24, 1:06 PM EDTSpecial Weather StatementAKQWorcester34 min
Jul 24, 1:25 PM EDTSevere Thunderstorm WarningAKQWorcester50 min
Jul 24, 1:43 PM EDTSpecial Weather StatementAKQWorcester62 min
Jul 24, 2:44 PM EDTSpecial Weather StatementAKQWorcester76 min
Jul 24, 3:22 PM EDTAreal Flood AdvisoryAKQWicomico, Worcester84 min
Jul 24, 4:02 PM EDTSpecial Weather StatementAKQWorcester58 min
Jul 24, 4:23 PM EDTAreal Flood AdvisoryAKQWicomico37 min
Jul 24, 4:29 PM EDTSpecial Weather StatementAKQWicomico61 min
Jul 24, 4:57 PM EDTSpecial Weather StatementAKQWorcester33 min

Nearby

Special Weather Statements in Virginia, 2011Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.